West Virginia, 2016Flooding in West Virginia, February 4 to 5, 2016
February 4 to 5, 2016 · NWS LWX · 3 events in 3 counties and zones
A wave of low pressure moved across the Mid-Atlantic region along a frontal boundary. Warm and moist air moved into the region while strong winds aloft led to thunderstorm development.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wave of low pressure moved across the Mid-Atlantic region along a frontal boundary. Warm and moist air moved into the region while strong winds aloft led to thunderstorm development. Heavy rain led to flooding across the Mid-Atlantic region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 3, 9:07 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Feb 3, 9:07 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
907 PM EST WED FEB 3 2016
.SYNOPSIS...
A COLD FRONT SLOWLY MOVES THROUGH THE REGION TONIGHT BEFORE
STALLING JUST OFFSHORE THROUGH FRIDAY. MULTIPLE LOW PRESSURES WILL
RIDE THIS FRONT WITH HIGH PRESSURE BUILDING IN FOR THE WEEKEND.
LOW PRESSURE IMPACTS THE REGION THE FIRST HALF OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AT 8 PM...COLD FRONT WAS NEARING THE WESTERN SLOPES OF THE
APPALACHIANS. HEAVIEST RAIN HAS NOW PUSHED TO THE EAST OF THE CWA
EXCEPT THE LOWER SOUTHERN MD WATERS. INTERESTING PRESSURE-RISE FEATURE
IMMEDIATELY BEHIND THE SHOWERS RESULTED IN BRIEF WIND GUSTS AND
SCOURING OUT OF THE FOG. HOWEVER...NOW THAT WINDS HAVE
SUBSIDED...FOG HAS REFORMED...ESPECIALLY NORTHERN AREAS. ISSUED A
DENSE FOG ADVISORY AS THIS AREA ALIGNS WITH NARRE GUIDANCE FOR LOW
VSBY. WILL MONITOR FOR EXPANSION...AS LLVLS REMAIN SATURATED AHEAD
OF THE FRONT. ADVISORY IN EFFECT THROUGH 7 AM...ALTHOUGH MAY START
TO SEE IMPROVEMENT AS EARLY AS 1 AM IN THE WEST AS WINDS SHIFT TO
THE WEST.
EDGE OF RAIN WILL REMAIN JUST SE THROUGH THE NIGHT...WITH RIPPLES
OF SHORTWAVE ENERGY POSSIBLE BRINGING SOME SHOWERS BACK TO THE NW.
THINK MOST ACTIVITY WILL STAY SE OF DC. THEREFORE WE/RE NOT
EXPECTING ANY MORE RAIN INTO THE STREAMS. WILL MONITOR LEVELS OVER
THE NEXT FEW HOURS AND MAY BE ABLE TO PEAL BACK SOME OF THE WATCH.
OF COURSE THE LARGER RIVERS WILL REMAIN A CONCERN THROUGH THE NEXT
COUPLE OF DAYS. HYDRO SECTION BELOW. TEMPERATURES NEARLY STEADY
UNTIL FROPA. SLIGHT CHANCE OF UPSLOPE SNOW SHOWER LATE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
12Z MODEL GUIDANCE HAS THE COLD FRONT JUST SOUTH OF THE AREA BY
12Z THURS. HOWEVER...WITH THE UPPER LVL TROUGH STILL WELL OFF TO
THE WEST...THE LACK OF FORCING WILL NEARLY STALL THE BOUNDARY JUST
OFFSHORE THURS INTO FRI. MEANWHILE...MULTIPLE SHORTWAVES RIDING
THE FLOW WILL RESULT IN MULTIPLE LOWS RIDING THE STALLED
FRONT...CONTINUING THE PCPN THREAT...ESP SOUTH AND EAST OF DC
METRO DURING THIS TIME PERIOD. THE LATEST MODEL SUITE DOES DIVERGE
ON THE SOLUTIONS ON THE NORTHERN EXTENT OF THE PCPN AND AS
SUCH...WILL MAINTAIN LOWER POPS UNTIL CONFIDENCE OF COVERAGE FOR
LATER THURS AND THURS NIGHT. NW WINDS COULD ALSO PRODUCE ISO-SCT
UPSLOPE SNOW SHOWERS...BUT WITH LACK OF MOISTURE IN SNOW GROWTH
ZONE...NOT ANTICIPATING MORE THAN A COUPLE TENTHS OF AN INCH FOR
PORTIONS OF THE POTOMAC HIGHLAND FROM THURS MORNING THRU THURS
NIGHT. LOSS OF MOISTURE OF DRIER AIR FINALLY MOVES IN SHOULD CUT
OFF ANY SNOW SHOWERS BY FRI MORNING.
THE UPPER LVL TROUGH FINALLY SWINGS THRU THURS NIGHT...WITH TEMPS
RETURNING BACK TO NEAR NORMAL BY FRI. BEHIND THE TROUGH...RIDGING
AND SFC HIGH PRESSURE BUILDING IN FROM THE WEST WILL PUSH THE LOW
PRESSURE SYSTEM OUT OF THE AREA AND BRING IN A PERIOD OF DRY WX. THE
RIDGE AXIS TRAVERSES THE REGION QUICKLY AND BY THE COMING WEEKEND
WILL SEE RETURN FLOW SETTING UP.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE OVER THE MID ATLANTIC WILL BECOME ELONGATED FROM THE
TENNESSEE VALLEY TO THE OPEN WESTERN ATLANTIC OCEAN SATURDAY NIGHT.
A COLD FRONT WILL SAG ACROSS THE EASTERN GREAT LAKES SATURDAY NIGHT
BEFORE PUSHING TO THE EAST COAST. AT THE TAILEND OF THIS
FRONT...THERE IS THE POTENTIAL FOR AN AREA OF LOW PRESSURE TO
DEVELOP AND INTENSIFY NEAR THE CAROLINAS. THERE IS LOW CERTAINTY AS
TO WHERE AND WHEN THIS LOW COULD DEVELOP.
IT DOES APPEAR THAT THE LOW WILL DEVELOP TOO LATE TO HAVE A
SIGNIFICANT IMPACT ON OUR WEATHER. ADDITIONAL SHORTWAVE ENERGY WILL
BE DIVING INTO THE CENTRAL U.S. AND WESTERN GREAT
LAKES...ALLOWING THIS SYSTEM TO PUSH FARTHER EAST THAN
NORTH. THIS WOULD KEEP THE LOW TOO FAR TO OUR SOUTH BUT THIS WILL
HAVE TO BE MONITORED SINCE IT IS STILL SEVERAL DAYS OUT.
THE SYSTEM DIVING INTO THE CENTRAL U.S. SUNDAY MAY DEVELOP INTO
A COASTAL LOW DURING THE EARLY PORTION OF NEXT WEEK. LATEST
DETERMINISTIC GFS AND ECMWF SHOW THIS HAVING A BETTER CHANCE OF
IMPACTING OUR AREA. THE GEFS MEAN SHOWS A STRONG UPPER-LEVEL TROUGH
OVERHEAD WHICH WOULD ALSO SUPPORT THE POSSIBILITY OF A COASTAL LOW.
CONFIDENCE IS HIGH FOR A HIGH AMPLITUDE PATTERN WITH A POTENT UPPER-
LEVEL TROUGH OVERHEAD SATURDAY THROUGH TUESDAY...BUT THE DETAILS AND
TIMING OF THE SHORTWAVE ENERGY ARE HIGHLY UNCERTAIN WHICH LEADS TO A
LOW CONFIDENCE FORECAST. HOWEVER...AS OF NOW IT APPEARS THAT
SATURDAY AND SUNDAY WILL TURN OUT DRY AND SEASONABLY CHILLY. A
COASTAL STORM MAY BRING THE CHANCE FOR WINTRY PRECIPITATION TO THE
AREA EARLY NEXT WEEK.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
LOW CONFIDENCE FORECAST THROUGH THE LATE EVENING HOURS IN A WAIT-
AND-SEE MODE TO DEVELOPING CONDITIONS. WIND SURGE BEHIND RAIN
SHIELD BRIEFLY BROUGHT IMPROVEMENT. HOWEVER FRONT IS STILL TO WEST
AND ABUNDANT LLVL MOISTURE LEADING TO REDEVELOPMENT OF FOG AND
STRATUS. GUIDANCE HAS METRO AREA RIDING THE LINE OF LOWEST
CONDITIONS. HAVE AT LEAST A PERIOD OF IFR AT ALL TERMINALS.
COLD FRONT MOVES THROUGH BETWEEN 06-09Z TONIGHT...BRINGING A SHIFT
IN THE WINDS TO THE NW AND GRADUALLY IMPROVING CONDITIONS. GUSTS
20-25 KTS WILL BE PSBL WITH THE WIND SHIFT AS WELL. NW FLOW AND
VFR CONDITIONS LAST THRU FRI.
VFR CONDITIONS SATURDAY NIGHT AND SUNDAY. WINDS SOUTHWEST WINDS
AROUND 10 KNOTS. WINDS BECOMING NORTHWEST 10 TO 15 KNOTS GUSTS TO
20 KNOTS.
&&
.MARINE...
VARIBALE WIND CONDITIONS ON THE WATERS LATE THIS EVENING...AND
EXPECT THIS TO CONTINUE UNTIL A COLD FRONT PUSHES THROUGH LATE
TONIGHT. EXPECT A SURGE OF WINDS BEHIND THIS...POTENTIALLY
REACHING SCA LEVELS. LOW CONFIDENCE ON TIMING OF CURRENT HEADLINES
AND THESE MAY NEED SOME ADJUSTMENT.
SCA CONDITIONS WILL CONTINUE ON ALL WATERS THURSDAY MORNING...
THROUGH THE SECOND HALF OF THE DAY. WINDS WILL INCREASE THURS
NIGHT WITH THE CAA PRESSURE SURGE...SO ANOTHER SCA MAY BE NEEDED
THURS NIGHT AND INTO FRIDAY AS HIGH PRESSURE BUILDS IN.
NO MARINE HAZARDS SATURDAY NIGHT. SMALL CRAFT ADVISORIES POSSIBLE
SUNDAY.
&&
.HYDROLOGY...
RAIN HAS ENDED ACROSS THE MOST VULNERABLE BASINS. RAINFALL
AMOUNTS RANGE FROM A HALF INCH TO INCH ACROSS THE
POTOMAC...SHENANDOAH AND RAPPAHANNOCK BASINS WITH ISOLATED AMOUNTS
UP TO AN INCH AND A QUARTER. THIS COUPLED WITH TEMPERATURES AND
DEWPOINTS IN THE 40S/50S ALLOWED MUCH OF THE REMAINING SNOW TO
MELT AND FURTHER SATURATE THE SOIL.
SMALL AND LARGE STREAMS ARE STILL ON THE RISE THIS EVENING DUE TO
THE COMBINATION OF RAIN AND SNOWMELT. PARTIAL ICE BLOCKAGES MAY
STILL BE A FACTOR...ESPECIALLY IN THE EASTERN WV PANHANDLE AND
NORTHERN MARYLAND. ICE WAS ALSO REPORTED MOVING DOWN THE MIDDLE
POTOMAC YESTERDAY BUT IT DOES NOT APPEAR IT IS CAUSING A
SUBSTANTIAL BLOCKAGE AT THIS TIME.
WE HAVE SEEN RISES ON THE LARGER RIVERS AS WELL AS FLOODING ON
SOME SMALL STREAMS IN NORTHERN VA...EASTERN WV...AND NORTHERN MD.
THE THREAT OF URBAN FLOODING/PONDING SHOULD NO LONGER BE AN ISSUE
OTHER THAN RESIDUAL STANDING WATER.
RIVER FLOOD WARNINGS ARE CURRENTLY IN EFFECT FOR
CACAPON...OPEQUON...MONACACY...POTOMAC FROM POINT OF ROCKS
TO EDWARDS FERRY...SENECA CREEK AND SHENANDOAH AT MILLVILLE
FOR FLOODING TONIGHT AND TOMORROW. A RIVER FLOOD WATCH CONTINUES
FOR POTOMAC RIVER INCLUDING HARPERS FERRY AND LITTLE FALLS. PLEASE
SEE FLOOD WATCH AND FLOOD WARNING PRODUCTS FOR MORE INFORMATION.
&&
.TIDES/COASTAL FLOODING...
ANOMALIES ARE STILL 1-1.5 FT ABOVE NORMAL. WHILE IT DOES NOT
APPEAR THIS WILL CAUSE ANY FLOODING ISSUES...WILL HAVE TO WATCH
ONE MORE HIGH TIDE CYCLE BEFORE NW WINDS CAUSE DECREASING WATER
LEVELS THURSDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH UNTIL 6 AM EST THURSDAY FOR DCZ001.
MD...FLOOD WATCH UNTIL 6 AM EST THURSDAY FOR MDZ013-014-503>506.
DENSE FOG ADVISORY UNTIL 7 AM EST THURSDAY FOR MDZ003>006-011-
502>508.
FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR MDZ003>006-011-507-
508.
VA...FLOOD WATCH UNTIL 6 AM EST THURSDAY FOR VAZ052>056-505-506.
DENSE FOG ADVISORY UNTIL 7 AM EST THURSDAY FOR VAZ505-506.
WV...DENSE FOG ADVISORY UNTIL 7 AM EST THURSDAY FOR WVZ050>053-504.
FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR ANZ532>534-
537-543.
SMALL CRAFT ADVISORY FROM 6 AM TO 1 PM EST THURSDAY FOR ANZ532-
533-536-538>542.
SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST THURSDAY FOR ANZ534-
537-543.
SMALL CRAFT ADVISORY FROM 4 AM TO 1 PM EST THURSDAY FOR ANZ530-
531.
&&
SYNOPSIS...SEARS
NEAR TERM...ADS
SHORT TERM...SEARS
LONG TERM...KLW
AVIATION...SEARS/ADS/KLW
MARINE...SEARS/ADS/KLW
HYDROLOGY...ADS/HAS/JE
TIDES/COASTAL FLOODING...ADSHazardous weather outlook, Feb 3, 10:26 PM EST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1026 PM EST WED FEB 3 2016
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-041630-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1026 PM EST WED FEB 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A DENSE FOG ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE
BALTIMORE AND WASHINGTON METROPOLITAN AREAS.
A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE WASHINGTON AND
BALTIMORE METROPOLITAN AREAS THROUGH TONIGHT. SMALL STREAM
FLOODING REMAINS POSSIBLE DUE TO RECENT RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE FLOOD WATCH CONTINUES THROUGH THURSDAY FOR BALTIMORE AND
HARFORD COUNTIES.
EXCESSIVE FRESHWATER RUNOFF FROM THE POTOMAC RIVER MAY CAUSE
TIDAL FLOODING NEAR WASHINGTON DC LATE THURSDAY NIGHT THROUGH
FRIDAY NIGHT.
THERE IS A SLIGHT THREAT OF A WINTER STORM MONDAY INTO TUESDAY OF
NEXT WEEK. THIS MAY RESULT IN TRAVEL DISRUPTIONS...PARTICULARLY IF
THE THREAT INCREASES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-041630-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
1026 PM EST WED FEB 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
A DENSE FOG ADVISORY IS IN EFFECT THROUGH TONIGHT FOR NORTHERN
MARYLAND...PORTIONS OF EASTERN WEST VIRGINIA AND THE VIRGINIA
PIEDMONT.
A FLOOD WATCH IS IN EFFECT FOR NORTHERN AND CENTRAL
MARYLAND...PORTIONS OF NORTHERN VIRGINIA AND THE EASTERN WEST
VIRGINIA PANHANDLE THROUGH TONIGHT. SMALL STREAM FLOODING REMAINS
POSSIBLE DUE TO RECENT RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE FLOOD WATCH CONTINUES THROUGH THURSDAY FOR PORTIONS OF
NORTHERN MARYLAND AND THE EASTERN WEST VIRGINIA PANHANDLE.
MINOR TO PERHAPS MODERATE RIVER FLOODING IS POSSIBLE ALONG THE
POTOMAC RIVER BASIN WEDNESDAY NIGHT INTO FRIDAY.
THERE IS A SLIGHT THREAT OF A WINTER STORM MONDAY INTO TUESDAY OF
NEXT WEEK. THIS MAY RESULT IN TRAVEL DISRUPTIONS...PARTICULARLY IF
THE THREAT INCREASES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 3, 9:01 PM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
901 PM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLOOD 4 NW BRIGGS 39.15N 78.06W
02/03/2016 CLARKE VA 911 CALL CENTER
SENSENY ROAD CLOSED BETWEEN TRIPLE J ROAD AND SALEM
CHURCH ROAD
&&
EVENT NUMBER LWX1602369
HTSLocal storm report, Feb 3, 9:07 PM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
907 PM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLOOD 4 W MOUNT WEATHER 39.06N 77.96W
02/03/2016 CLARKE VA 911 CALL CENTER
PORTIONS OF RIVER ROAD NEAR THE SHENANDOAH RIVER AS
WELL AS MT CARMEL ROAD CLOSED.
&&
EVENT NUMBER LWX1602370
HTSLocal storm report, Feb 3, 9:12 PM EST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
912 PM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLOOD 4 ESE WINCHESTER 39.15N 78.11W
02/03/2016 FREDERICK VA 911 CALL CENTER
A TOTAL OF 11 ROADS CLOSED ACROSS FREDERICK
COUNTY...MAINLY ON THE EASTERN SIDE OF THE COUNTY.
&&
EVENT NUMBER LWX1602371
HTSLocal storm report, Feb 3, 9:31 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
931 PM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLOOD UNION BRIDGE 39.57N 77.18W
02/03/2016 CARROLL MD 911 CALL CENTER
MD RT 75 NORTH MAIN ST CLOSED DUE TO HIGH WATER JUST
NORTH OF UNION BRIDGE
&&
EVENT NUMBER LWX1602372
KLWLocal storm report, Feb 3, 9:32 PM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
932 PM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLOOD 3 NNE UNIONTOWN 39.64N 77.10W
02/03/2016 CARROLL MD 911 CALL CENTER
MAYBERRY RD CLOSED DUE TO HIGH WATER
&&
EVENT NUMBER LWX1602373
KLWLocal storm report, Feb 3, 9:33 PM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
933 PM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLOOD 1 SW LINEBORO 39.71N 76.85W
02/03/2016 CARROLL MD 911 CALL CENTER
ROAD CLOSED JUST NORTH OF THE INTERSECTION OF LINEBORO
RD AND WATER TANK RD DUE TO HIGH WATER
&&
EVENT NUMBER LWX1602375
KLWFlood, Berkeley
- When
- February 4, 12:27 AM EST to 11:47 AM EST
- Where
- Berkeley County, 2.06 mi WSW of Vanclevesville to 1.8 mi WSW of Vanclevesville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.420, -77.936
The stream gauge on Opequon Creek at Martinsburg reached flood stage. The gauge peaked at 10.80 feet at 06:45 EST. Floodwaters began to cover Douglas Grove Road (Cty Road 9/16) east of Martinsburg. A portion of Bowers Road is also flooded. Low lying areas near the creek begin to flood. Water also began to cover the stream access point at Stone Bridge.
Flood, Morgan
- When
- February 4, 1:00 AM EST to 3:03 PM EST
- Where
- Morgan County, 2.96 mi SSW of Great Cacapon to 3.19 mi W of Rock Gap
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.583, -78.308
The stream gauge on Cacapon River at Great Cacapon reached flood stage. The gauge peaked at 10.07 at 05:45 EST. Rock Ford Road began to flood in multiple locations, including flowing completely over the low water bridge. Constant Run road also began to flood.
Flood, Jefferson
- When
- February 4, 3:25 PM EST to February 5, 10:47 AM EST
- Where
- Jefferson County, 0.59 mi SW of Millville to 1.06 mi SSW of Millville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.294, -77.787
The stream gauge on Shenandoah River at Millville reached flood stage. The gauge peaked at 10.90 feet at 00:30 EST. Parts of Bloomery Road and John Rissler Road were flooded near Bloomery, WV. Once these roads flood, acess to homes is impaired but the homes themselves are not in any danger of flooding. Moulton Park and the Millville boat launch are also flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, February 4 to 8, 20161 death · 1 event
- Cold in Wisconsin, February 4, 20161 death · 1 event
- Avalanche in Wyoming, February 4, 20161 injured · 1 event
- Winter Weather in Idaho, February 4, 2016$12,000 · 1 event
- Winter Storm and High Wind in Alaska, February 4 to 5, 201661 kt wind · 4 events
- Flash Flooding in Georgia, February 4, 20163 events
- Flash Flood and Flood in South Carolina, February 4, 20162 events
- Flood in Georgia, February 4, 20161 event
- High Wind in Wyoming, February 4, 201656 kt wind · 1 event
- Flood in Florida, February 4, 20161 event
- Flood in North Carolina, February 4, 20161 event
- Dense Fog in Utah, February 4, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618192, 618193, 618194.